Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 10, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Feb 24, 2012, 3:22 AM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Feb 25, 2012, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 24, 2012, 3:22 AM MST (10:22 UTC)
- In effect from
- Feb 25, 2012, 8:00 AM MST
- Expired
- Feb 24, 2012, 2:30 PM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512 WWUS75 KRIW 241022 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 322 AM MST FRI FEB 24 2012 ...POTENTIAL FOR HIGH WINDS FROM THE RED DESERT TO CASPER FOR SATURDAY... .ANOTHER APPROACHING PACIFIC STORM SYSTEM WILL RESULT IN INCREASING SOUTHWEST WINDS SATURDAY FROM THE RED DESERT TO CASPER. WYZ020-242300- /O.NEW.KRIW.HW.A.0010.120225T1500Z-120226T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 322 AM MST FRI FEB 24 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL BEGIN TO INCREASE IN SPEED LATER TODAY THROUGH TONIGHT. BY SATURDAY MORNING...THERE IS THE POTENTIAL FOR SOME STRONG DAMAGING WINDS THAT COULD CONTINUE THROUGH EARLY SATURDAY EVENING. * WIND...SOUTHWEST 30 TO 40 MPH WITH SOME GUSTS TO 60 MPH POSSIBLE. * IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE ALONG INTERSTATE 25...HIGHWAY 26 WEST OF CASPER AND ALONG WYOMING BOULEVARD IN THE SOUTH PORTION OF CASPER. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-242300- /O.NEW.KRIW.HW.A.0010.120225T1500Z-120226T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 322 AM MST FRI FEB 24 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL BEGIN TO INCREASE IN SPEED LATER TODAY THROUGH TONIGHT. BY SATURDAY MORNING...THERE IS THE POTENTIAL FOR SOME DAMAGING WINDS THAT COULD CONTINUE THROUGH EARLY SATURDAY EVENING. * WIND...SOUTHWEST 30 TO 40 MPH WITH SOME GUSTS TO 65 MPH POSSIBLE. * IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE ALONG HIGHWAY 789 FROM BEAVER RIM TO SWEETWATER STATION TO JEFFREY CITY AS WELL AS ALONG HIGHWAY 135 FROM BEAVER RIM TO SWEETWATER STATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ LIPSON
1 follow-up statement
677 WWUS75 KRIW 242130 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 230 PM MST FRI FEB 24 2012 ...STRONG WINDS ARE EXPECTED FROM THE RED DESERT TO CASPER ON SATURDAY... .ANOTHER APPROACHING PACIFIC STORM SYSTEM WILL RESULT IN INCREASING SOUTHWEST WINDS SATURDAY FROM THE RED DESERT TO CASPER. WYZ019-251045- /O.UPG.KRIW.HW.A.0010.120225T1500Z-120226T0300Z/ /O.NEW.KRIW.HW.W.0011.120225T1500Z-120226T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 230 PM MST FRI FEB 24 2012 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL BEGIN TO INCREASE IN SPEED LATE TONIGHT INTO SATURDAY. STRONG AND GUSTY WINDS WILL OCCUR SATURDAY INTO SATURDAY EVENING. * WIND...SOUTHWEST 35 TO 45 MPH WITH SOME GUSTS TO 65 MPH...GUSTS TO 75 MPH POSSIBLE IN THE HIGHER ELEVATIONS. * IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE ALONG HIGHWAY 789 FROM BEAVER RIM TO SWEETWATER STATION TO JEFFREY CITY AS WELL AS ALONG HIGHWAY 135 FROM BEAVER RIM TO SWEETWATER STATION. AREAS OF BLOWING SNOW MAY REDUCE VISIBILITY TO UNDER ONE MILE AT TIMES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-251045- /O.UPG.KRIW.HW.A.0010.120225T1500Z-120226T0300Z/ /O.NEW.KRIW.HW.W.0011.120225T1500Z-120226T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 230 PM MST FRI FEB 24 2012 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE IN SPEED TONIGHT. ON SATURDAY...STRONG AND POSSIBLY DAMAGING WINDS WILL OCCUR INTO EARLY SATURDAY EVENING. * WIND...SOUTHWEST 35 TO 45 MPH WITH SOME GUSTS TO 65 MPH IN FAVORED LOCATIONS. * IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE ALONG INTERSTATE 25...HIGHWAY 26 WEST OF CASPER AND ALONG WYOMING BOULEVARD IN THE SOUTH PORTION OF CASPER. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ HATTINGS
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Feb 24, 3:21 AM MST, 1 minute earlier.
Area forecast discussion, Feb 24, 3:21 AM MST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 321 AM MST FRI FEB 24 2012 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT THE LAST OF THE CONVECTIVE SNOW SHOWERS ON THE BACK SIDE OF THE EXITING TROUGH ARE JUST ABOUT OVER. A ROGUE MODERATE TO HEAVY SNOW SHOWER THAT CAME OFF THE TETONS EVEN AFFECTED JACKSON AS LATE AS 11 PM THURSDAY. THEN A LONE SNOW SHOWER HIT WORLAND AND ANOTHER ONE IN PINEDALE AT 1 AM THIS MORNING. SKIES HAVE SINCE CLEARED FOR THE MOST PART AND THE AIRMASS HAS STABILIZED WITH WARM AIR ALREADY ADVECTING IN ALOFT. TODAY WILL FEATURE A RESPITE FROM THE ACTIVE WEATHER AS A FLAT RIDGE BUILDS INTO THE AREA FROM THE WEST. MODERATING TEMPS CAN BE EXPECTED TODAY. THE RIDGE AXIS WILL BE OVER US BY 06Z TONIGHT. WEST OF THE RIDGE AXIS AN INCREASING WESTERLY DIFLUENT FLOW WILL GET UNDERWAY FOR UPSLOPE SNOW TO BEGIN TO DEVELOP IN WESTERN WYOMING AFTER 06Z SATURDAY...MAINLY IN THE NORTHWEST MTNS. THIS WESTERLY FLOW WILL BE IN RESPONSE TO THE APPROACH OF THE NEXT UPSTREAM PACIFIC SHORTWAVE NOW OFF THE PACIFIC COAST AT 155W. BY SATURDAY...LEFT FRONT QUAD DYNAMICS OVHD...AHEAD OF THE APPROACHING 100 KNOT JET...AS WELL AS SOME Q VECTOR FORCING IN NORTHERN WYOMING WILL HELP INCREASE THE SNOWFALL RATES IN WESTERN WYOMING SATURDAY AS THE TROUGH CONTINUES TO APPROACH WYOMING. SHOULD SEE ADVISORY SNOW AMOUNTS OVER MUCH OF WESTERN WYOMING BY 00Z SUNDAY. AFTER THE TROUGH RAPIDLY APPROACHES THE AREA SATURDAY...THE TROUPHA SHOULD OCCUR AROUND 00Z SUNDAY AT WHICH TIME THE ASSOCIATED STRONG PACIFIC COLD FRONT WILL TRACK SOUTHEAST ACROSS THE AREA. THIS WILL ENABLE THE SNOWFALL TO SPILL OVER THE DIVIDE SATURDAY EVENING WITH THE SNOWFALL RATES IN WESTERN WYOMING BEGINNING TO DECREASE. AS THE FRONT PLOWS ACROSS THE STATE SATURDAY NIGHT...IT WILL DO SO IN MUCH THE SAME FASHION THAT THE FRONT DID WEDNESDAY NIGHT AS A STRONG FULL BLOWN KATAFRONT WITH THE BULK OF THE COLD POOL AT 700MB NOSING RIGHT INTO THE CWA FROM THE NORTHWEST. MOST AREAS EAST OF THE DIVIDE SHOULD SEE AT LEAST SOME ACCUMULATION OF SNOWFALL...IF NOT JUST A SKIFF...AS IS USUALLY THE CASE IN THIS PATTERN. WILL ALSO THROW IN ISOLD LTG SATURDAY AFTERNOON AND EVENING TO ACCOUNT FOR THE NEGATIVE LIFTED INDICES ASSOCIATED WITH THE FRONT. THIS WEATHER SYSTEM WILL NOT BE NEARLY AS FREAKISH AND ROBUST AS WEDNESDAYS SYSTEM HOWEVER. AS FOR ANY STRONG WINDS EAST OF THE DIVIDE SATURDAY ASSOCIATED WITH THIS UPCOMING TROUGH...IT APPEARS THAT ZONES 19 AND 20 WILL ONCE AGAIN BE CANDIDATES FOR A HIGH WIND WATCH VALID FROM 15Z SATURDAY THROUGH 03Z SUNDAY GIVEN THE 17MB SURFACE PRESSURE GRADIENT BETWEEN GCC AND RKS...5 H7 ISOHYPES SPACED APART EVERY 3 DECAMETERS...PROGGED NAM 60 KNOT WESTERLY H7 WINDS...NOT TO MENTION 34 KNOT SUSTAINED WINDS ON THE MOS GUIDANCE FOR CPR SATURDAY MORNING. WILL ISSUE THIS HILITE AT ISSUANCE TIME. LIGHT SNOW WILL CONTINUE IN WESTERN WY SUNDAY BEFORE THE SNOW DIMINISHES INTO ISOLATED SNOW SHOWERS SUNDAY NIGHT AS THE UPSLOPE FLOW WEAKENS. AS FOR TEMPERATURES...WESTERN WYOMING WILL REMAIN SEASONABLY COLD SATURDAY WITH THE SNOW AND CLOUDS WITH AREAS EAST OF THE DIVIDE WARMING UP AHEAD OF THE APPROACHING COLD FRONT. SUNDAY WILL FEATURE MUCH COLDER WEATHER EVERYWHERE. .LONG TERM...MONDAY THROUGH FRIDAY MEDIUM RANGE PERIOD WILL BE DOMINATED BY A TROUGH ACROSS THE WEST WITH TEMPERATURES HOLDING BELOW NORMAL THROUGH THE PERIOD. DEVELOPING STORM SYSTEM MONDAY INTO TUESDAY IS LOOKING MORE AND MORE LIKE IT MAY PRODUCE WIDESPREAD SNOW ACROSS MUCH OF THE AREA MONDAY INTO TUESDAY. THE DEVELOPMENT OF THIS SYSTEM COMES FROM BOTH THE SHORTWAVE SEEN ON SATELLITE OVER THE EASTERN PACIFIC COMBINED WITH A SMALLER COLDER SYSTEM OVER THE GULF OF ALASKA. AT THE SAME TIME...THE DISTURBANCE PASSING SOUTH OF KAMCHATKA HELPS TO PUMP UP THE RIDGE BEHIND THIS SYSTEM AIDING IN THE DEVELOPMENT OF A DECENT TROUGH WEST OF US ON MONDAY. AT THE SAME TIME...THE NORTHERN STREAM OF THE WESTERLIES WILL AID IN A SURFACE HIGH PUSHING ACROSS THE NORTHERN PLAINS ALLOWING A SURFACE COLD FRONT TO PUSH SOUTH ACROSS AREAS EAST OF THE DIVIDE TO START THIS PERIOD. MOIST...DYNAMIC SLY FLOW ON TOP OF THIS COLD DOME WILL LIKELY PRODUCE WIDESPREAD SNOW EAST OF THE DIVIDE BY MONDAY NIGHT...CONTINUING INTO TUESDAY. THE SNOW WILL SPREAD QUICKLY INTO THE WEST MONDAY MORNING BEFORE HEADING EAST OF THE DIVIDE. SNOW COULD BEGIN EARLIER THAN THE MODELS INDICATE EAST OF THE DIVIDE BUT GENERALLY FOCUSED ON HIGHER POPS MONDAY NIGHT AND TUESDAY MORNING EAST OF THE DIVIDE. VERY BRIEF SHORTWAVE RIDGE LATER TUESDAY NIGHT AND WEDNESDAY MORNING BEFORE THE NEXT COLD TROUGH DEVELOPS TO THE WEST WITH SEVERAL SHORTWAVES MOVING THROUGH THE COLD...CYCLONIC FLOW. SNOW WILL LIKELY CONTINUE AT TIMES OUT WEST. && .AVIATION.../12Z ISSUANCE/ A RIDGE OF HIGH PRESSURE WILL BRIEFLY TRANSLATE THE AREA TODAY BEFORE THE NEXT SYSTEM BEGINS TO IMPACT THE WEST LATER TONIGHT. VFR CONDITIONS WILL PREVAIL TODAY AND THIS EVENING ACROSS THE REGION ALONG WITH SFC WEST TO NORTHWEST WIND 15-20KTS VCNTY INTERSTATES 25 AND 80. CONDITIONS WILL BEGIN TO RAPIDLY DETERIORATE IN THE WEST...VCNTY KJAC-KAFO...09Z-15Z SATURDAY AS A QUICK HITTING PACIFIC STORM SYSTEM MOVES INTO THE INTERMOUNTAIN WEST. AREAS OF LLWS WILL DEVELOP ALONG THE LEE SLOPES...VCNTY KCOD-KLND...DURING THIS TIME WITH SFC SW WINDS INTENSIFYING THROUGH THE SOUTHERN WIND CORRIDOR...VCNTY KRKS-KCPR. && .FIRE WEATHER... MAINLY DRY WEATHER IS EXPECTED TODAY WITH MODERATING TEMPERATURES AS A FLAT RIDGE OF HIGH PRESSURE TRACKS ACROSS THE AREA. SNOW WILL BEGIN TO DEVELOP ONCE AGAIN LATER TONIGHT IN WESTERN WY AS ANOTHER PACIFIC TROUGH APPROACHES THE AREA. THE SNOWFALL WILL INCREASE IN WESTERN WYOMING SATURDAY WITH SEVERAL INCHES OF SNOW EXPECTED TO ACCUMULATE. THERE IS THE POTENTIAL FOR STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 MPH TO DEVELOP FROM THE RED DESERT TO CASPER SATURDAY. ON SATURDAY NIGHT A STRONG COLD FRONT WILL PRODUCE A BRIEF PERIOD OF MODERATE TO HEAVY SNOWFALL WEST AND EAST OF THE DIVIDE ALONG WITH STRONG SHIFTING WINDS AS WELL AS A POSSIBILITY OF ISOLATED LIGHTNING STRIKES. TEMPERATURES WILL WARM SATURDAY EAST OF THE DIVIDE AND REMAIN SEASONABLY COLD IN THE WEST. ON SUNDAY TEMPERATURES WILL BE COLDER EVERYWHERE WITH LIGHT SNOW CONTINUING IN THE WEST. THERE IS THE POTENTIAL FOR A SIGNIFICANT SNOWSTORM EARLY NEXT WEEK. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING WYZ019-020. && SHORT TERM...LIPSON LONG TERM...SKRBAC AVIATION...AEM FIRE WEATHER...LIPSON
Hazardous weather outlook, Feb 23, 3:20 PM MST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 320 PM MST THU FEB 23 2012 WYZ001>020-022>030-241200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 320 PM MST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SATURDAY...ANOTHER STORM SYSTEM TO BRING SNOW TO WESTERN WYOMING. STRONG TO POTENTIALLY HIGH WINDS WILL DEVELOP AGAIN EAST OF THE CONTINENTAL DIVIDE. .SATURDAY NIGHT AND SUNDAY...A STRONG COLD FRONT WILL LIKELY BRING SNOW TO MUCH OF THE AREA WITH SHARPLY COLDER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:30 PM MST | High Wind Warning | RIW | Fremont, Hot Springs, Natrona, Park, Sweetwater | 40 hr |
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.